MAUDE Adverse Event Report: THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. UVAR XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f705 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f705 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.An investigation has been initiated in response to the increase of centrifuge bowl leak/break complaints observed with kit lot f705.Trends were reviewed for complaint categories centrifuge bowl leak/break and leak centrifuge alarm.No trends were detected for each complaint category.A photograph analysis was conducted for this complaint.A review of the customer provided photograph verify the leak centrifuge alarm received by the customer as shown on the instrument monitor screen.The additional photographs show the centrifuge bowl installed in the instrument, with blood leaking from the centrifuge bowl.The origin of the leak could not be determined based on the photographs.A material trace of the bowls used to build kit lot f705 found no related nonconformances and this kit lot had passed all release testing.The root cause of the centrifuge bowl leak could not be determined based off of the photographs provided.This investigation is now complete.(b)(4).
 
Event or Problem Description
The customer sent an email to report a centrifuge bowl leak/break during the treatment procedure.The customer reported a leak centrifuge alarm was received and noted blood leaking from the centrifuge bowl.The customer aborted the treatment and did not return blood to the patient.The customer reported the patient was stable.The customer has returned photographs for investigation.

Brand Name
UVAR XTS PHOTOPHERESIS SYSTEM
Common Device Name
UVAR XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS, INC.
bedminster NJ 07921
MDR Report Key7386449
Report Number2523595-2018-00052
Device Sequence Number16492213
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F705(17)220301
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight63